Discussions By Condition: I cannot get a diagnosis.

Need input on rash

Posted In: I cannot get a diagnosis. 7 Replies
  • Posted By: Anonymous
  • April 22, 2008
  • 06:12 AM

My husband has a rash on his arms and legs. He's seen a dermatoligist who prescribed this ridiculously high priced cream that after 2 tubes still didn't work. The rash started on his left arm, then migrated to his right, then to his calves. He's used Nivea, baby oil, silver water, lanolin and glycerin with some rose oil, lamisil, neosporin, benadryl cream and pills, nothing seems to work. He's had this for about 8 months now.

Where it's the worst the skin is hard, dry, darker than the rest of his arm and there is some heat, like a sunburn type heat that I can feel too. There are open sores and he continually scratches it, even in his sleep. Where it's not so bad, it looks like heat rash.

The weird part of this is that it comes and goes, it will subside on it's own, then it will rage out of control. He is a carpenter and was doing some renovating on a hospital with asbestos insulation, we thought that might have caused it initially, but he's been away from there for several weeks now, and it's just following the same course, subside and rage. He washes his arms several times a day, uses very hot water, which he says soothes it, and a mild soap. I'm not seeing lines that I would associate with blood poisoning, no fever, no loss of strength, no sleepiness, the only symptom is the rash that just won't go away.

At this point we're desperate and are open to any suggestions.

Reply Flag this Discussion

7 Replies:

  • You might try to find homeopathic asbestos. Here may be a solution: http://www.celletech.com/commerce/product.jsp?prodId=394&catId=&companyId=97 select 30X, 4 drams, pellets...homeopaths will usually say to take 4, 4 X a day... Medical DisclaimerThe information contained on this post is provided for your general information only. This poster does not give medical advice or engage in the practice of medicine. The poster under no circumstances recommends particular treatment for specific individuals and in all cases recommend that you consult your physician or local treatment center before pursuing any course of treatment.
    Monsterlove 2,921 Replies Flag this Response
  • My husband has a rash on his arms and legs. He's seen a dermatoligist who prescribed this ridiculously high priced cream that after 2 tubes still didn't work. The rash started on his left arm, then migrated to his right, then to his calves. He's used Nivea, baby oil, silver water, lanolin and glycerin with some rose oil, lamisil, neosporin, benadryl cream and pills, nothing seems to work. He's had this for about 8 months now. Where it's the worst the skin is hard, dry, darker than the rest of his arm and there is some heat, like a sunburn type heat that I can feel too. There are open sores and he continually scratches it, even in his sleep. Where it's not so bad, it looks like heat rash. The weird part of this is that it comes and goes, it will subside on it's own, then it will rage out of control. He is a carpenter and was doing some renovating on a hospital with asbestos insulation, we thought that might have caused it initially, but he's been away from there for several weeks now, and it's just following the same course, subside and rage. He washes his arms several times a day, uses very hot water, which he says soothes it, and a mild soap. I'm not seeing lines that I would associate with blood poisoning, no fever, no loss of strength, no sleepiness, the only symptom is the rash that just won't go away. At this point we're desperate and are open to any suggestions. Did you get any kind of diagnosis from your dermatologist, other than atopic dermatitis? Did they rule out psoriasis? I am not a fan of dermatologists as they just offer topical treatments that never get to the cause of the problem. A rash is always an outward manifestation of an internal disorder. Always! There may be an allergy going on here. Does he wear any special gloves or boots for his work? How is his digestion - any gas/bloating/heartburn? How are his stools? Did he take a course of medicine like an antibiotic 8 months ago or so? PLEASE try to think - there may be a connection there. Is he taking any meds currently? Another homeopathic remedy to try is Sulphur. But please try to answer these ?'s as they might point to an internal cause to his rash. Best wishesDOM
    acuann 3,080 Replies Flag this Response
  • No real diagnosis, just dermatitis. He takes excedrin migraine for headaches, I can't get him to take even an aspirin for muscle aches. He hasn't been on antibiotics since I met him, hasn't gotten sick even. Digestion is good, some heart burn with spicy foods. He says his stools are fine. There was no special clothing, just steel toed boots, and he wore long sleeves most of the time. He's been away from the hospital for several weeks, his current assignment is sitting in the truck and count the loads the dump trucks take from the site. We've made no changes to the detergent, fabric softener, bath soap, nothing. As far we know he has no allergies. His mother is German, his father is Danish, I'm not sure if this makes a difference. His last physical was Feb 2007, his cholesterol was not high enough to be on a medication, his blood pressure was a bit high, nothing to worry about. Overall, he's pretty healthy for a 54 year old man. We would be open to sulphur, but it can be used several ways, can I get more information on it? I appreciate anything you can tell me. Thanks so much.
    Anonymous 42,789 Replies Flag this Response
  • I suggest to stop using soap on it.. even mild soap can irritate dermatitis and make it worst or slow healing of it.
    taniaaust1 2,267 Replies Flag this Response
  • Well then, it could be a side effect from the antibiotics. What's he on those for? If it's not asbestos, then sulphur is a good remedy and you can get that from that web site or your local health food store. If it is asbestos, he needs the asbestos antidote, and also to get it out of his system.
    Monsterlove 2,921 Replies Flag this Response
  • No real diagnosis, just dermatitis. He takes excedrin migraine for headaches, I can't get him to take even an aspirin for muscle aches. He hasn't been on antibiotics since I met him, hasn't gotten sick even. Digestion is good, some heart burn with spicy foods. He says his stools are fine. There was no special clothing, just steel toed boots, and he wore long sleeves most of the time. He's been away from the hospital for several weeks, his current assignment is sitting in the truck and count the loads the dump trucks take from the site. We've made no changes to the detergent, fabric softener, bath soap, nothing. As far we know he has no allergies. His mother is German, his father is Danish, I'm not sure if this makes a difference. His last physical was Feb 2007, his cholesterol was not high enough to be on a medication, his blood pressure was a bit high, nothing to worry about. Overall, he's pretty healthy for a 54 year old man. We would be open to sulphur, but it can be used several ways, can I get more information on it? I appreciate anything you can tell me. Thanks so much. I am NOT a homeopathic doc, but use homeopathy all the time on my little kids, 3 and 5. They work beautifully with no side effects! I use Hyland's homeopathic formulas, but Boirin is also good. I would get Sulfur 30x and take this every hour or so when his rash is very bad, and then once he notices his symptoms improving you can reduce the dosage as directed. I believe this is known as frontloading, and is crucial to homeopathy's effectiveness. Take it frequently at first, then taper off once you notice improvement. You might want to try a topical remedy called Herbal Aloe Force Skin gel - hard to find, but very very good product. Also look into colloidal silver and green tea extract - very good antimicrobial products for the skin. You can find more info on homeopathy online or find a good book to look up different remedies. Sulfur is one, and the asbaestos is another but there are others to try. Or find a good homeopathic doc to take a look at it. Google candida symptoms and see if anything fits...candida overload can cause rashes... Best wishesDOM
    acuann 3,080 Replies Flag this Response
  • Location of rash and descriptions certainly suggest psoriasis. Does the rash appear over joints? Does it have thickened whitish skin on top of a reddish base?
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.
Advertisement

8 Health Dangers of Depression

Unmanaged depression can take a toll on your physical health.

Best Cough & Cold Meds for Kids

Help your child feel better, faster.

What HIV Positive Women Should Know About Sex

You can have sex after an HIV diagnosis.

Food Choices for Diabetes

What, when and how much you eat affects your blood sugar.

6 Exercises for Multiple Sclerosis

Ease your way into these stretching and strengthening moves,

Advertisement